Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Quit smoking. Experiencing high BP, insomnia. What are the usual precautions?

After quitting smoking (now 10th week running) I am experiencing high Blood pressure and insomnia sometime. I have been given medicine by the doctor. i am having Normap BP now but suddenly once a week it rises and I can feel it.Now Doctor is not always availale, what are the usual precautions or advice during that time.
Asked On : Tue, 2 Apr 2013
Answers:  2 Views:  83
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Psychiatrist 's  Response
Dec 2014
Welcome to HCM

Due to prolonged use of smoking body becomes dependent upon smoking. Cigarette contains tobacco which contains many alkaloids. Nicotine is one of highly addicting substance present in smoke. After quitting smoking the withdrawal effects in form of irritability, restlessness, insomnia may remain for long time. Even it can cause variations in BP. So you are having these symptoms due to long term withdrawal or protracted withdrawal. I would advise you to please visit a psychiatrist if available for proper evaluation. If psychiatrist is not available then you can take Nicorex chewing gums which consists of nicotine as replacement of smoking for some time to avoid anxiety. For detailed prescription visit a psychiatrist.

Dr. Seikhoo Bishnoi, MD
Answered: Fri, 5 Apr 2013
I find this answer helpful

 1 user finds this helpful

2 Doctors agree with this answer

Cardiologist Dr. Anantharamakrishnan's  Response
Hi friend,
Welcome to Health Care Magic

Congrats for stopping the smoking - the smoking disease is slow killer and you have escaped...
By 10 weeks, the withdrawal symptoms ought to have disappeared...
The blood pressure may not have any relation to that / most likely incidental..
You have not stated your age, gender, personal habits, family history or co-morbidities
Mild to moderate rises have no immediate effects - but bad in the long term
If the pressure is episodic, you will need further investigations..

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Tue, 30 Apr 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor